MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES 86MM INSERT SOFT/FIBRA; DXC

APPLIED MEDICAL RESOURCES 86MM INSERT SOFT/FIBRA; DXC
Model Number G8650
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Procedure performed: unknown - "during a preparation for an open heart surgery; tried to attach the insert to a clamp, the insert was not attached correctly to the clamp.A clinical nurse confirmed that a burr was found at the attachment button of the fibra-side insert.Another pack of insert from same lot was used for the surgery.No health damage has been reported with the patient.They experienced the same event several times recently.Please investigate the possible root cause." comments from sales representative: "it was confirmed that the attachment button was shaved, but the burr couldn't confirm.The clinical nurse stated that there was the burr on the attachment button at the time of surgery preparation.It might have come off.".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon visual inspection, engineering determined that the male attachment features (buttons) of the insert were damaged, which would affect the unit's ability to attach to the clamp.It is likely that the root cause of the event was improper technique during installation of the insert, as this can cause damage to the attachment features of the insert and make it unable to remain attached to the clamp.The instructions for use (ifu) states "to place inserts, open the clamp to spread both clamp jaws.Place the button located on the proximal end of the insert into the mounting hole.Snap the other button into the clamp by pressing forward and down on the insert with firm hand pressure.Do not press down directly on this button." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.

Brand Name
86MM INSERT SOFT/FIBRA
Common Device Name
DXC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5907196
Report Number2027111-2016-00606
Device Sequence Number13580221
Product Code DXC
UDI-Device Identifier00607915111281
UDI-Public(01)00607915111281(17)200505(30)01(10)1251893
Combination Product (Y/N)N
PMA/510(K) Number
K883790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/05/2020
Device Model NumberG8650
Device Catalogue Number100063401
Device Lot Number1251893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/26/2016
Supplement Report FDA Received Date05/11/2017
Patient Sequence Number1